2 doctors weighed in:

Had mirena taken out on Friday and started depo same day. Had unprotected sex night before removal. And now have been having brown stringy discharge. Mixed with regular red period blood. I tried looking on mirena forums but can't find a good answer. Worr

2 doctors weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology
1 doctor agrees

In brief: Sounds normal

It is normal to have some bleeding after an IUD removal and also normal to have some bleeding when transitioning from one method to another. It is also common to have some irregular bleeding on Depo.
You were on the Mirena (levonorgestrel) when you had sex so pregnancy is not a concern in this case. Monitor the bleeding over the next few weeks and if it continues see your obgyn

In brief: Sounds normal

It is normal to have some bleeding after an IUD removal and also normal to have some bleeding when transitioning from one method to another. It is also common to have some irregular bleeding on Depo.
You were on the Mirena (levonorgestrel) when you had sex so pregnancy is not a concern in this case. Monitor the bleeding over the next few weeks and if it continues see your obgyn
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors